Alert archive / Missouri / Flash Flood Warnings in 2001

Flash Flood Warning 19, NWS Paducah, KY

August 26, 2001Wayne County, Missouri

NWS Paducah, KY issued this flash flood warning at Aug 26, 2001, 2:08 PM CDT for Wayne County, Missouri. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 26, 2001, 2:08 PM CDT (19:08 UTC)
Expired
Aug 26, 2001, 4:00 PM CDT
In force
112 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wayne County, MO

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 971 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
971 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KPAH 261909
FFWPAH
MOC223-262100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
208 PM CDT SUN AUG 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAYNE COUNTY IN SOUTHEAST MISSOURI

* UNTIL 400 PM CDT

* AT 207 PM CDT...DOPPLER RADAR INDICATED NEARLY STATIONARY 
THUNDERSTORMS OVER SOUTHERN WAYNE COUNTY IN MISSOURI. RADAR 
ESTIMATES THAT CLOSE TO 3 INCHES OF RAIN HAS FALLEN SINCE 100 PM.


* THE THUNDERSTORMS ARE EXPECTED TO GRADUALLY DRIFT SOUTH OVER THE 
NEXT 2 HOURS. HOWEVER...DURING THAT TIME ANOTHER 1 TO 3 INCHES OF 
RAIN IS POSSIBLE.

* LOCATIONS IN THE WARNING INCLUDE...
  WILLIAMSVILLE
  GREENVILLE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3719 9025 3697 9027 3696 9068 3713 9072

PS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:00 AM CDT, 11 hours 8 minutes earlier.

Area forecast discussion, Aug 26, 3:00 AM CDT, 11 hours 8 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
300 AM CDT SUN AUG 26 2001

MAIN FORECAST CONCERN IS TIMING THE END OF PRECIPITATION CHANCES
TODAY AND THIS EVENING. 06Z SURFACE ANALYSIS HAD LOW PRESSURE
CENTERED NEAR THE EASTERN SHORES OF LAKE MICHIGAN WITH A COLD FRONT
TRAILING SOUTHWARD TO JUST NORTH OF CHICAGO...SAINT LOUIS...AND
TULSA. LATEST SATELLITE/RADAR COMPOSITE SHOWS WIDELY SCATTERED
SHOWERS OCCURRING FROM SOUTHERN INDIANA INTO SOUTHERN MISSOURI...
WITH MORE ORGANIZED ACTIVITY WELL TO OUR SOUTHWEST. OTHERWISE...A
SCATTERING OF MID CLOUDS WAS FOUND ACROSS THE FOUR-STATE AREA.

LOOKING FORWARD...ALL MODELS HANDLE THE UPCOMING WEATHER SCENARIO
WELL AND HAVE BEEN FAIRLY CONSISTENT FROM RUN TO RUN. THE COLD FRONT
WILL TAKE ITS TIME DRIFTING SOUTHEAST ACROSS THE REGION TODAY...AS
THE MAIN UPPER-LEVEL SUPPORT SHIFTS NORTHEAST ACROSS THE GREAT LAKES
AREA. BREAKS IN THE CLOUD COVER SHOULD HELP TO FURTHER DESTABILIZE
THE ATMOSPHERE...ESPECIALLY OVER WEST KENTUCKY. WITH AN 850 MB
THETA-E RIDGE IN PLACE...SURFACE DEW POINTS IN THE 70S...AND WEAK
PVA...EXPECT SHOWERS AND THUNDERSTORMS TO BE SCATTERED IN COVERAGE.
WITH THE FRONT BISECTING THE AREA AT 18Z...THE FOCUS FOR MOST OF THE
PRECIPITATION WILL SHIFT ACROSS OUR SOUTHERN COUNTIES THIS
AFTERNOON. PRECIPITABLE WATER VALUES ARE FORECAST OVER 1.75 INCHES
WITH K INDICES IN THE LOWER 30S...SO THE SLOW MOVEMENT OF THE STORMS
COULD RESULT IN LOCALLY HEAVY RAIN.

AFTER A LINGERING CHANCE POP IN SOUTHEAST COUNTIES THIS EVENING...
CLOUDS SHOULD DECREASE OVERNIGHT. AS THE CLEARING SKIES PROMOTE GOOD
RADIATIONAL COOLING...THE HIGH MOISTURE CONTENT OF NEAR CALM SURFACE
AIR SHOULD ALLOW FOR THE FORMATION OF AT LEAST PATCHY FOG. MOS
GUIDANCE HAS HINTED AT THIS SCENARIO FOR AT LEAST THREE CONSECUTIVE
RUNS...SO FEEL ITS INCLUSION IS STILL WARRANTED.

WITH WEAK HIGH PRESSURE IN CONTROL...MONDAY AND MONDAY NIGHT ARE
SHAPING UP TO BE MOSTLY CLEAR AND LESS HUMID. THEN THE MODELS BRING
ANOTHER FRONT THROUGH ON TUESDAY. LATEST 00Z AVN ACTUALLY GENERATES
SMALL AMOUNTS OF QPF WITH THIS NEXT FRONT. WITH LITTLE MOISTURE...
HOWEVER...BELIEVE AN INCREASE IN CLOUD COVER AND A BOOSTER SHOT OF
LESS HUMID AIR WILL BE THE ONLY EFFECTS OF FRONTAL PASSAGE.

WEAK SURFACE HIGH PRESSURE WILL DOMINATE OUR MID-WEEK WEATHER WITH
NEAR SEASONAL TEMPERATURES. THEN THE APPROACH OF A MUCH MORE POTENT
SYSTEM WILL GIVE THE REGION ANOTHER CHANCE FOR SHOWERS AND STORMS
FRIDAY AND SATURDAY. LATEST MRF INDICATES THIS WILL BE FOLLOWED BY
THE INVASION OF A REFRESHING CANADIAN AIR MASS FOR THE LATTER HALF
OF NEXT WEEKEND.

GOING ZONES HANDLE THIS SCENARIO WELL...SO ONLY MINOR TWEAKS ARE
ANTICIPATED. MAV/FWC MOS GUIDANCE CLOSE...AND SEE NO REASON FOR
SIGNIFICANT DEVIATION.

.PAH...NONE.

PRESLEY

In the hours before

Special weather statement, Aug 26, 11:24 AM CDT, 2 hours 44 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-261830-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1124 AM CDT SUN AUG 26 2001

THIS THUNDERSTORM OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. IT IS VALID
UNTIL 600 AM MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE AREA THIS
AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.

A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND
EVENING. AS OF LATE THIS MORNING...THE FRONT WAS ALREADY ALONG A
LINE FROM  FAIRFIELD ILLINOIS...TO CAPE GIRARDEAU MISSOURI...TO
POPLAR BLUFF MISSOURI.

THE FRONT IS EXPECTED TO BE ALONG AN EVANSVILLE TO PADUCAH LINE BY
300 PM....AND SHOULD BE EAST OF THE REGION BY 1000 PM. THE THREAT OF
THUNDERSTORMS WILL END WITH THE PASSING OF THE FRONT.

AS THE FRONT MOVES EAST...SCATTERED THUNDERSTORMS WILL DEVELOP ALONG
AND AHEAD OF THE FRONT. THE ATMOSPHERE EAST OF THE FRONT IS EXPECTED
TO BECOME VERY UNSTABLE THIS AFTERNOON. WINDS ALOFT ARE VERY WEAK...
SO STORMS WILL MOVE SLOWLY AND HEAVY RAINFALL IS A THREAT. DRY AIR
ALOFT WILL AID IN PRODUCING STRONG WIND GUSTS WITH THE STRONGER
STORMS. LARGE HAIL IS ALSO POSSIBLE...MAINLY OVER WESTERN KENTUCKY.

STORM MOVEMENT WILL BE TO THE EAST AT 20 MPH.

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING OVER THE
EASTERN PORTION OF THE QUAD STATE AREA.

SPODEN
Special weather statement, Aug 26, 1:30 PM CDT, 38 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-261930-

THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
130 PM CDT SUN AUG 26 2001

THIS THUNDERSTORM OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. IT IS VALID
UNTIL 600 AM MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE AREA THIS
AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.

A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND
EVENING. AS OF EARLY THIS AFTERNOON...THE FRONT WAS GENERALLY
ALONG A LINE FROM PRINCETON INDIANA...TO CAPE GIRARDEAU MISSOURI...
TO NEAR VAN BUREN MISSOURI.

THE MAIN FRONT IS EXPECTED TO BE ALONG AN OWENSBORO TO
PADUCAH LINE BY 500 PM....AND SHOULD BE EAST OF THE REGION BY 1000
PM. THE THUNDERSTORM THREAT WILL END AS THE FRONT MOVES OUT OF THE
AREA.

AS THE FRONT MOVE EAST AND SOUTH...SCATTERED THUNDERSTORMS
WILL DEVELOP ALONG AND AHEAD OF THE FRONT. THE ATMOSPHERE
EAST AND SOUTH OF THE FRONT IS EXPECTED TO BECOME VERY UNSTABLE THIS
AFTERNOON. WINDS ALOFT ARE VERY WEAK...SO STORMS WILL MOVE SLOWLY AND
HEAVY RAINFALL IS A THREAT. DRY AIR ALOFT WILL AID IN PRODUCING
STRONG WIND GUSTS WITH THE STRONGER STORMS. LARGE HAIL IS ALSO
POSSIBLE.

STORM MOVEMENT WILL BE TO THE EAST AT 20 MPH.

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 1:58 PM CDTSevere Thunderstorm WarningPAHWayne32 min

Nearby

Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.